Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

What causes soreness and pain in left knee?

Apr 2013
User rating for this question
Answered by

General Surgeon
Practicing since : 2009
Answered : 5688 Questions
I have been taking Apo Mometason Furoate Nasal Spray and also later Amys Fluticasone Furoate Nasal Spray and I noticed within just a few day of using either a significant joint and muscle pain (knees, elbows, shoulders and fingers). After about 3 or 4 days of staying off the sprays the effect subsided generally. However, my left knee continued to be sore to the point where it was so painful that I could not put any weight on my left leg. After about a month of walking with crutches suddenly the pain became unbearable. knee began to buckle and the pain radiated up the femor and down the Tibia to the foot. Now I have to take pain killers to walk and to get any sleep. Could ti be a side effect of the subject medication? Thanks Corrections and strength of the medications mentioned: Apo-Mometasone Furoate 50mcg Avamys Fluticasone Furoate 27.5 mcg
Posted Wed, 12 Feb 2014 in General Health
Answered by Dr. Ivan R. Rommstein 51 minutes later
Brief Answer: Hi and welcome to XXXXXXX Detailed Answer: Thanks for the query. Bones pain is possible side effect of both these inhalers,especially mometasone. This should subside after drug is stopped and usually pain disappear within 4 weeks. But if inhalers were used for longer periods then it may be prolonged. More serious side effect is decreased bone mass, which can affect bone strength. This is caused by any steroid drug especially in people who have previously some bone disoders such as osteoporosis or arhritis. So if there is clear relation between taking these inhalers and ypur symptoms then probably this is side effect,but it is possible that you have some other joont condition triggered by inhalers or it started coincidently with inhalers usage. I suggest to wait for 1 week more and use nonsteroid painkillers. if there is no improivement you should see rheumatologist and rule out some autoimmune diseases and most common types of systemic arhritits. Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor